MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47452
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: the product malfunctioned during deployment of the device.Following the unsheathing/initial deployment of the 34mmx204mm zdeg endograft, attempt was made to fully deploy the device by releasing the trigger wire mechanism.The mechanism would not release, even with repeated attempts to remove by hand.Kelly clamps were then used to manually grab individual trigger wires which were exposed enough to be grasped, they were then manually pulled, and device was deployed.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k) p180001.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: a 62-year-old male patient underwent tevar to treat a thoracic aortic dissection.I was reported that following the unsheathing/initial deployment of the 34mmx204mm zdeg endograft, attempt was made to fully deploy the device by releasing the trigger wire mechanism - the mechanism would not release, even with repeated attempts to remove by hand.Kelly clamps were then used to manually grab individual trigger wires which were exposed enough to be grasped, they were then manually pulled, and device was deployed/released.No adverse effects to the patient was reported.Review of the device history record gave no indication of the device being produced out of specification.The zdeg-p-34-204-pf-us complaint device was returned without shipping stylet, stent graft and protection tube.The sheath was separated from the introduction system when returned.The green release knob was located 17.5mm from the initial position.During the device evaluation the green release knob was removed from handle main body for further inspection.Groove marks were observed on the handle main body, going from the wire hole against the hub end and counterclockwise (seen from the hub) against the hub end.Scrape offs were noticed on the nitinol wires, near the green release knob.The angel between the position of the green release knob when returned and the initial position is roughly assessed to be 140-150° counterclockwise.The groove marks on main body handle indicate that the green release knob was rotated during retraction.The rotation of the green release knob possibly caught the nitinol wires between the handle and knob and caused the green release knob to get stuck.Per the instruction for use ¿loosen the safety lock from the green trigger-wire release mechanism.Withdraw the trigger-wire until the proximal end of the device opens.Do not rotate the green trigger-wire knob.¿ cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15757753
Report Number3002808486-2022-01017
Device Sequence Number6227058
Product Code MIH
UDI-Device Identifier10827002474526
UDI-Public(01)10827002474526(17)240521(10)E4112244
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model NumberG47452
Device Catalogue NumberZDEG-P-34-204-PF-US
Device Lot NumberE4112244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale